[Skip to Content]
[Skip to Content Landing]
Article
April 1987

Systemic Contact Dermatitis Medicamentosa Induced by Topical Eye Lotion (Sisomicin) in a Patient With Corneal Allograft

Author Affiliations

Department of Dermatology Kitasato University School of Medicine 1-15-1 Kitasato Sagamihara, Kanagawa, Japan

Arch Dermatol. 1987;123(4):436-437. doi:10.1001/archderm.1987.01660280036018
Abstract

To the Editor.—  Systemic contact dermatitis medicamentosa is occasionally reported as a response to antibiotics or metal compounds.1 Oral, intravenous, or epitracheal administration of these compounds induces contact dermatitis-like eruptions in epicutaneously sensitized individuals. However, systemic contact dermatitis medicamentosa induced by topical application of eye lotion is very rare. To our knowledge, only one case has been reported in the Japanese literature; the patient's reaction was induced by an eye lotion containing tobramycin.2 In this article, we report a similar case that occurred in a patient with a corneal allograft. Sisomicin sulfate (Siseptin eye lotion, Schering USA; Essex Japan Co Ltd, Osaka, Japan), an aminoglycoside derivative recently marketed, was the causative agent in this case.

Report of a Case.—  A 32-year-old woman was seen on Feb 25, 1986, with the complaint of an itchy maculopapular eruption on the trunk. She had had a keratoplasty of the right eye

First Page Preview View Large
First page PDF preview
First page PDF preview
×